Alert archive / Virginia / Severe Thunderstorm Warnings in 2008
Severe Thunderstorm Warning 252, NWS Baltimore/Washington
NWS Baltimore/Washington issued this severe thunderstorm warning at Jul 4, 2008, 2:55 PM EDT for 5 counties in Virginia. It was in force for 50 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 4, 2008, 2:55 PM EDT (18:55 UTC)
- Expired
- Jul 4, 2008, 3:45 PM EDT
- In force
- 50 min
- Issued by
- NWS Baltimore/Washington
- Area
- Storm-based polygon
Counties Culpeper County, VA, Madison County, VA, Page County, VA, Rappahannock County, VA, Warren County, VA
The radar
The Sterling radar (KLWX), 75 km from the middle of the area, began a volume at 18:54 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Washington/Dulle, VA (KIAD), launched 12:00Z, 6.9 hours before the alert went out and 81 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 146 J/kg
- Mixed-layer CIN
- -60 J/kg
- Mixed-layer LCL
- 919 m above ground
- 0-6 km bulk shear
- 24 kt
- 0-1 km storm-relative helicity
- 75 m²/s²
- 0-3 km storm-relative helicity
- 98 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.2
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS51 KLWX 041855 SVRLWX VAC047-113-139-157-187-041945- /O.NEW.KLWX.SV.W.0252.080704T1855Z-080704T1945Z/ BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE BALTIMORE MD/WASHINGTON DC 255 PM EDT FRI JUL 4 2008 THE NATIONAL WEATHER SERVICE IN STERLING VIRGINIA HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... WEST CENTRAL CULPEPER COUNTY IN NORTHERN VIRGINIA... NORTHWESTERN MADISON COUNTY IN NORTHWEST VIRGINIA... NORTHEASTERN PAGE COUNTY IN NORTHWEST VIRGINIA... RAPPAHANNOCK COUNTY IN NORTHWEST VIRGINIA... SOUTHWESTERN WARREN COUNTY IN NORTHWEST VIRGINIA... * UNTIL 345 PM EDT * AT 250 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM. THIS STORM WAS LOCATED NEAR BIG MEADOWS...AND MOVING NORTHEAST AT 34 MPH. * LOCATIONS IMPACTED INCLUDE... SPERRYVILLE... HAIL TO THE SIZE OF PENNIES AND WIND GUSTS TO 60 MPH CAN BE EXPECTED IN THE WARNED AREA. STAY INDOORS AND AWAY FROM WINDOWS UNTIL THE STORM HAS PASSED. LAT...LON 3887 7817 3856 7801 3845 7844 3871 7856 TIME...MOT...LOC 1855Z 242DEG 30KT 3858 7837 $$ BJL
1 follow-up statement
000
WWUS51 KLWX 041917
SVSLWX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE BALTIMORE MD/WASHINGTON DC
317 PM EDT FRI JUL 4 2008
VAC047-113-139-157-187-041945-
/O.CON.KLWX.SV.W.0252.000000T0000Z-080704T1945Z/
MADISON VA-CULPEPER VA-PAGE VA-RAPPAHANNOCK VA-WARREN VA-
317 PM EDT FRI JUL 4 2008
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 345 PM EDT
FOR SOUTHWESTERN WARREN...RAPPAHANNOCK...NORTHEASTERN PAGE...WEST
CENTRAL CULPEPER AND NORTH CENTRAL MADISON COUNTIES...
AT 313 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING PENNY SIZE
HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS
LOCATED NEAR PANORAMA...OR 18 MILES SOUTH OF FRONT ROYAL...MOVING
NORTHEAST AT 32 MPH.
OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO
BOSTON...WOODVILLE...FOURWAY...FIVE FORKS...FIVE FORKS
RAPPAHANNOCK...CASTLETON...ROCK MILLS...BROWNTOWN...WASHINGTON AND
ARCO
LAT...LON 3886 7816 3880 7813 3879 7813 3879 7812
3856 7801 3846 7838 3875 7847 3882 7829
3882 7828 3887 7818
TIME...MOT...LOC 1917Z 241DEG 28KT 3869 7827
$$
BJLWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Baltimore/Washington wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 4, 11:04 AM EDT, 3 hours 51 minutes earlier.
Area forecast discussion, Jul 4, 11:04 AM EDT, 3 hours 51 minutes before
AREA FORECAST DISCUSSION...UPDATED NATIONAL WEATHER SERVICE BALTIMORE MD/WASHINGTON DC 1104 AM EDT FRI JUL 4 2008 .SYNOPSIS... A COLD FRONT WILL STALL ACROSS THE MID ATLANTIC THROUGH THE HOLIDAY WEEKEND. CONDITIONS WILL REMAIN UNSETTLED INTO THE FIRST PART OF NEXT WEEK. A SECOND FRONTAL BOUNDARY WILL MOVE ACROSS THE AREA ON WEDNESDAY. SHOWERS AND THUNDERSTORMS ARE EXPECTED EACH DAY. && .NEAR TERM /UNTIL 8 PM THIS EVENING/... A COUPLE OF UPPER MVC/S SLIDING THRU THE MID ATLNC REGION THIS MRNG. ONE EXITING THE REGION ACROSS ERN PA/NJ...WHICH BROUGHT THE -SHRA/S OVER MD/NOVA EARLIER THIS MRNG. ANOTHER OVER THE PBZ REGION RESPONSIBLE FOR LARGE STRATIFORM -SHRA REGION WHICH IS DISSIPATING AT THE SEEMS OVER TIME...OR BECOMING MORE ORGANIZED /DEPENDING ON PERSPECTIVE/. CURRENT PERSPECTIVE IS THAT THE UPPER MESO LOW HAS DEVELOPED A BAND OF FRONTOGENETICAL FORCING THAT IS PUSHING A THIN LINE OF PRECIP INTO THE WRN BNDRY OF THE CWA...STRETCHING BACK ACROSS THE SRN APLCHN SPINE. THIS FEATURE...ALONG W/ THE STALLED BNDRY LAID ACROSS THE I-64 CRDR OF NRN VA MAY BE THE FOCUS FOR INITIATION OF SEMI-ORGANIZED CONVN BY EARLY-MID AFTN. A 30-40KT MEAN STEERING FLOW WILL KEEP THIS ACTIVITY MOVING AT A STEADY PACE ACROSS THE REGION...AS W/ LATER TSTM ACTIVITY INTO THE EVNG HRS. THE ATMS OVER THE MID ATLNC WILL CONTINUE TO SLOWLY DESTABILIZE... OUTSIDE OF THE PTMC HILANDS...WHICH WILL LIKELY REMAIN OVC AND SHOWERY THRUOUT THE DAY. SFC DWPNTS STEADY IN THE M60S...W/ 12Z SNDG VALUES FOR PWATS NEAR 1.5...AND A FAIRLY MOIST COLUMN THRU 400MB. DOWNBURST POTNL /THO APPARENTLY CUT DOWN/ WILL STILL BE AN ISSUE W/ ENOUGH RANDOM LAYERS OF DRY AIR THRU THE COLUMN AND SLIGHT REGIME CHANGE AS THE MAIN UPPER TROF NEARS THE REGION...AND SMALLER SCALE WAVES /ASCTD W/ THE MCV-MESO LOW/ PUSH ACROSS THE AREA. INSTAB WILL BE SCT/D AND TO VARYING DEGREES FROM A FEW HUNDRED J/KG /AS A WHOLE ACROSS THE AREA/ TO PEAKS OF 1200-1800 IN LOCALIZED AREAS THAT EXPERIENCE MORE CLEARING OVER THE NEXT COUPLE OF HRS. W/ THIS MRNG/S ACTIVITY ACROSS NRN MD /KEEPING THE NRN SHENDH VALLEY BKN-OVC/ THE BEST CHNCS LOOKS TO BE ACROSS THE SRN FORECAST AREA...FROM THE SRN SHENDH VALLEY ACROSS THE KCHO AREA AND EVEN INTO THE I-95 CRDR. IF MTN CONVTVE INITIATION OCCURS NEAR THE I-81/I-66 INTERSECTION...AS LOCAL MODELS INDICATE...SEMI-ORGANIZED CONVTVE BANDS SHLD THEN BE ENTRENCHED IN THE MID LEVEL STEERING FLOW AND SLIDE E/WRD INTO THE BETTER CONVTVE PARMS OF HEATING/MOISTURE. ISLTD SVR WILL BE PSBLE AND CERTAINLY NOT RULED OUT FOR ANY LOCALE...INTO THE LATE EVNG AND OVRNGHT HRS. TONIGHT /NEAR AND AFTER SUNSET/ IS STILL VERY UNCERTAIN BECAUSE THE AFTN CONVTN WILL LIKELY BE THE DECIDER OF HOW MUCH STRATIFORM RAIN DEVELOPS...THE COVERAGE AND SPEED. WILL KEEP CLOSE WATCH OF THE PROGRESSION OF AFTN ACTIVITY TO DETERMINE THE EFFECTS ON THE EVNG/NIGHTTIME. && .SHORT TERM /8 PM THIS EVENING THROUGH 6 AM SATURDAY/... CONVECTION EXPECTED TO PROGRESS EASTWARD TOWARD DELMARVA...AND DEVELOP NORTHWARD IN PENNSYLVANIA AS THE MID LEVEL TROUGH DEVELOPS OVER THE OHIO VALLEY TONIGHT. BAROCLINIC ZONE EXPECTED TO SHIFT SOUTH TONIGHT...OWING TO LOWER PRESSURES ACROSS SOUTHERN VIRGINIA WHICH DEVELOP DURING THE AFTERNOON DUE TO DIFFERENTIAL HEATING. THIS MAY LEAD TO PATCHY FOG AFTER THE RAINS...DESPITE CLOUD COVER. && .LONG TERM /SATURDAY THROUGH THURSDAY/... THE MEDIUM RANGE FORECAST WILL BE UNDER THE INFLUENCE OF THE STALLED SURFACE BOUNDARY OVER THE REGION WITH THE UPPER LOW AND TROUGH AXIS SWINGING THROUGH. A SERIES OF SHORT WAVE IMPULSES AT THE SURFACE AND ALOFT WILL RIDE ALONG THE FRONT THROUGH THE WEEKEND. THE MAIN CHALLENGE WITH THIS SYSTEM REMAINS WITH THE POTENTIAL OR LACK OF POTENTIAL FOR SEVERE WEATHER. EXTENSIVE CLOUD COVER IS EXPECTED SATURDAY AND SUNDAY BEFORE GRADUALLY IMPROVING ON MONDAY AS THE FRONT DISSIPATES. HOWEVER...TIME BETWEEN IMPULSES COULD ALLOW FOR SOME BREAKS IN THE CLOUDS. THAT WOULD ENHANCE LOW LEVEL INSTABILITY TO INCREASE CAPE VALUES. OTHERWISE...STORMS WILL RELAY ON STEEPENED LAPSE RATES WITH A COLD POOL...INCREASING WIND SHEAR AHEAD OF APPROACHING MID LEVEL TROUGHS AND WAVES...AND MESOSCALE BOUNDARIES LINGERING FROM ONGOING OR RECENT STORMS. PRECIPITABLE WATER VALUES INCREASE TO BETWEEN 1.75 AND 2.0 INCHES. THIS IS NOT EXCEPTIONALLY HIGH FOR JULY...BUT SEVERAL WAVES COULD LEAD TO SOME FLOODING PROBLEMS. THIS IS ESPECIALLY TRUE WITH RELATIVELY WEAK STORM MOTION AND TRAINING STORMS. WHILE THERE IS DISCREPANCY IN WHEN THE STALLED FRONT WILL FINALLY EXIT/DISSIPATE...MONDAY LOOKS TO REMAIN ON THE CLOUDY SIDE WITH CHANCE POPS. A SURFACE LOW WILL TRACK EAST ACROSS THE GREAT LAKES TUESDAY...DRAGGING A COLD FRONT EAST TOWARDS THE MID ATLANTIC FOR WEDNESDAY. HIGH PRESSURE OFF THE SOUTHEAST COAST WILL FEED IN A WARMER AND MORE HUMID AIRMASS FOR THE EARLY TO MIDDLE WORK WEEK. THIS WILL ALL COMBINE FOR A CONTINUATION OF THE UNSETTLED PATTERN THROUGH THE REMAINDER OF THE LONG RANGE FORECAST. && .AVIATION /15Z FRIDAY THROUGH TUESDAY/... AREA AIRPORTS MAINLY UNDER SCT-BKN MID CLOUD DECKS...BUT THE MID ATLNC JUST IN A LULL PERIOD IN BTWN SYSTEMS. AN APPROACHING LOW COMBINED W/ A STALLED FRONTAL BNDRY IS EXPECTED TO DEVELOP SCT/D TO ISL/D CONVTN THRU THE AFTN HRS. THE I-95 CRDR MAY SEE INTERMITTENT TSTM BANDS ANYWHERE FROM MID AFTN...INTO THE LATE NIGHT HRS. MUCH UNCERTAINTY SINCE THE MRNG CLD COVER HAS DIMINISHED THE INSTABILITY TO A DEGREE...THO STEADY BREAKS AND WARMING SFC TEMPS SHLD SLOWLY CHANGE THE ATMS THRU THE EARLY AFTN. OVERNGHT...BESIDES INTERMITTENT -SHRA...VSBYS/CIGS ARE EXPTD TO DROP /AT LEAST INTO MVFR CONDS/ AFT 6Z W/ ANOTHER LL MOISTURE SURGE INTO THE REGION. WHILE THE FRONT WILL DISSIPATE EARLY NEXT WEEK...SOUTHERLY WINDS WILL BRING A WARM AND HUMID AIRMASS AS WELL AND LINGERING PRECIPITATION CHANCES TO THE REGION THROUGH THE MID WEEK. && .MARINE... QUIET ON THE WATERS TODAY...ALTHOUGH CHANGES WILL OCCUR QUICKLY IF TSTM ACTIVITY DEVELOPS BACK TWRD THE WEST. CRNTLY...LIGHT RAINFALL ACRS THE SHENDH MAY GIVE WAY TO DEVELOPING TSTMS BY MID AFTN...PROGRESSING TWRD THE CHESPKE/TIDL PTMC INTO THE LATE AFTN/EARLY EVNG. LIGHT WINDS AND BKN CLOUD COVER SHLD LINGER OVER THE WATERS AS A WHOLE...THO SCT/D TSTMS WILL CREATE THEIR OWN ENVRMT W/ GUSTY WINDS...HEAVY RAIN AND FREQUENT LIGHTNING. MARINERS...KEEP A CLOSE WATCH ON THE WX UPDATES THRU THE AFTN. A STALLED FRONTAL BOUNDARY WILL REMAIN OVER THE MID ATLANTIC THROUGH THE WEEKEND...BRINGING PERIODS OF SHOWERS AND THUNDERSTORMS THROUGH MONDAY. THE STRONGER STORMS WILL BE CAPABLE OF PRODUCING WIND GUSTS IN EXCESS OF 30 KNOTS. WHILE THE FRONT WILL DISSIPATE EARLY NEXT WEEK...SOUTHERLY WINDS WILL BRING A WARM AND HUMID AIRMASS AS WELL AND LINGERING PRECIPITATION CHANCES TO THE REGION THROUGH THE MID WEEK. && .LWX WATCHES/WARNINGS/ADVISORIES... DC...NONE. MD...NONE. VA...NONE. WV...NONE. MARINE...NONE. && SYNOPSIS...SAR NEAR TERM...GMS SHORT TERM...ROGOWSKI LONG TERM...SAR AVIATION...GMS/SAR MARINE...GMS/SAR
Hazardous weather outlook, Jul 4, 12:34 PM EDT, 2 hours 21 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED NATIONAL WEATHER SERVICE BALTIMORE MD/WASHINGTON DC 1234 PM EDT FRI JUL 4 2008 ANZ530>537-DCZ001-MDZ006-007-011-013-014-016>018-VAZ052>057- 051645- CHESAPEAKE BAY NORTH OF POOLES ISLAND MD- CHESAPEAKE BAY FROM POOLES ISLAND TO SANDY POINT MD- CHESAPEAKE BAY FROM SANDY POINT TO NORTH BEACH MD- CHESAPEAKE BAY FROM NORTH BEACH TO DRUM POINT MD- CHESAPEAKE BAY FROM DRUM POINT MD TO SMITH POINT VA- TIDAL POTOMAC FROM KEY BRIDGE TO INDIAN HEAD MD- TIDAL POTOMAC FROM INDIAN HEAD TO COBB ISLAND MD- TIDAL POTOMAC FROM COBB ISLAND MD TO SMITH POINT VA- DISTRICT OF COLUMBIA-NORTHERN BALTIMORE-HARFORD- SOUTHERN BALTIMORE-PRINCE GEORGES-ANNE ARUNDEL-CHARLES-ST. MARYS- CALVERT-PRINCE WILLIAM/MANASSAS/MANASSAS PARK-FAIRFAX- ARLINGTON/FALLS CHURCH/ALEXANDRIA-STAFFORD-SPOTSYLVANIA- KING GEORGE- 1234 PM EDT FRI JUL 4 2008 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE MARYLAND PORTION OF THE CHESAPEAKE BAY...TIDAL POTOMAC RIVER...AND ADJACENT COUNTIES IN CENTRAL MARYLAND AND NORTHERN VIRGINIA AS WELL AS THE DISTRICT OF COLUMBIA. .DAY ONE...THIS AFTERNOON AND TONIGHT SCATTERED THUNDERSTORMS ARE EXPECTED TO DEVELOP THIS AFTERNOON... CROSSING THE INTERSTATE 95 CORRIDOR AND THE CHESAPEAKE BAY FROM THE MID AFTERNOON INTO THE EVENING HOURS. DANGEROUS CLOUD TO GROUND LIGHTNING...GUSTY WINDS AND HEAVY DOWNPOURS WILL BE POSSIBLE. THE STRONGEST ACTIVITY MAY ALSO CONTAIN LOCALLY DAMAGING WINDS AND LARGE HAIL. SPECIAL MARINE WARNINGS MAY BECOME NECESSARY ON THE WATERS. THE MOST PROBABLE TIME FOR THESE THUNDERSTORMS IS FROM 4 PM TO 8 PM ALONG THE INTERSTATE 95 CORRIDOR...6 PM TO 10 PM FURTHER EAST CLOSER TO THE BAY. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY A COLD FRONT WILL STALL OVER THE MID ATLANTIC THROUGH THE WEEKEND. NUMEROUS SHOWERS AND THUNDERSTORMS ARE EXPECTED TO DEVELOP ALONG THIS BOUNDARY THROUGH SUNDAY. A FEW OF THE STORMS MAY BECOME SEVERE...AND WILL HAVE THE POTENTIAL TO PRODUCE DAMAGING WIND GUSTS AND LARGE HAIL. HEAVY DOWNPOURS...ALONG WITH SLOW STORM MOVEMENT...COULD LEAD TO SOME LOCALIZED FLOODING. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED LATER THIS AFTERNOON AND EVENING. MDZ003>005-009-010-501-502-VAZ021-025>031-036>042-050-051- WVZ050>055-501>504-051645- WASHINGTON-FREDERICK MD-CARROLL-MONTGOMERY-HOWARD- EXTREME WESTERN ALLEGANY-CENTRAL AND EASTERN ALLEGANY-HIGHLAND- AUGUSTA-ROCKINGHAM-SHENANDOAH-FREDERICK VA-PAGE-WARREN-CLARKE- NELSON-ALBEMARLE-GREENE-MADISON-RAPPAHANNOCK-FAUQUIER-LOUDOUN- ORANGE-CULPEPER-HAMPSHIRE-MORGAN-BERKELEY-JEFFERSON-PENDLETON- HARDY-WESTERN GRANT-EASTERN GRANT-WESTERN MINERAL-EASTERN MINERAL- 1234 PM EDT FRI JUL 4 2008 THIS HAZARDOUS WEATHER OUTLOOK IS FOR EASTERN WEST VIRGINIA... NORTHERN AND CENTRAL VIRGINIA...AND CENTRAL AND WESTERN MARYLAND WITH THE EXCEPTION OF GARRETT COUNTY. .DAY ONE...THIS AFTERNOON AND TONIGHT NUMEROUS SHOWERS AND THUNDERSTORMS ARE EXPECTED TO DEVELOP ACROSS EASTERN WEST VIRGINIA AND WESTERN MARYLAND THROUGH THE AFTERNOON HOURS...SPREADING INTO THE SHENANDOAH VALLEY AND NORTH CENTRAL MARYLAND BY LATE AFTERNOON AND INTO THE EVENING. THIS ACTIVITY IS EXPECTED TO SPREAD EASTWARD TOWARD INTERSTATE 95 DURING THE MID TO LATE AFTERNOON. THUNDERSTORMS THIS AFTERNOON ALONG THE BLUE RIDGE...EASTWARD INTO THE WESTERN DC SUBURBS AND PIEDMONT OF NORTH CENTRAL VIRGINIA WILL HAVE THE POTENTIAL FOR LOCALLY DAMAGING WINDS AND LARGE HAIL. THE MOST PROBABLE TIME FOR THIS ACTIVITY IS BETWEEN 2 PM AND 6 PM. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY A COLD FRONT WILL STALL OVER THE MID ATLANTIC THROUGH THE WEEKEND. NUMEROUS SHOWERS AND THUNDERSTORMS ARE EXPECTED TO DEVELOP ALONG THIS BOUNDARY THROUGH SUNDAY. A FEW OF THE STORMS MAY BECOME SEVERE...AND WILL HAVE THE POTENTIAL TO PRODUCE DAMAGING WIND GUSTS AND LARGE HAIL. HEAVY DOWNPOURS...ALONG WITH SLOW STORM MOVEMENT...COULD LEAD TO SOME LOCALIZED FLOODING. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED LATER THIS AFTERNOON AND EVENING.
In the hours before
Special weather statement, Jul 4, 2:38 PM EDT, 17 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE BALTIMORE MD/WASHINGTON DC 238 PM EDT FRI JUL 4 2008 VAZ027-029-038>040-041915- GREENE VA-MADISON VA-PAGE VA-RAPPAHANNOCK VA-SHENANDOAH VA- 238 PM EDT FRI JUL 4 2008 ...STRONG THUNDERSTORMS TO AFFECT GREENE...MADISON...PAGE... RAPPAHANNOCK AND SHENANDOAH COUNTIES... AT 238 PM EDT...DOPPLER RADAR INDICATED A STRONG THUNDERSTORM 18 MILES EAST OF NETHERS...MOVING NORTHEAST AT 15 MPH. THIS STORM WILL BE CAPABLE OF PRODUCING WIND GUSTS TO 40 MPH...BRIEF HEAVY DOWNPOURS AND CLOUD TO GROUND LIGHTNING. THE COMMUNITIES OF WILL BE AFFECTED BY THIS STORM. BJL
The office that day
Everything else NWS Baltimore/Washington issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 4, 3:39 PM EDT | Severe Thunderstorm Warning | LWX | Culpeper, Madison, Rappahannock | 51 min |
| Jul 4, 4:23 PM EDT | Severe Thunderstorm Warning | LWX | Culpeper, Fauquier | 52 min |
| Jul 4, 4:29 PM EDT | Special Marine Warning | LWX | 2 hr | |
| Jul 4, 4:54 PM EDT | Severe Thunderstorm Warning | LWX | Prince William, Stafford | 51 min |
| Jul 4, 5:10 PM EDT | Severe Thunderstorm Warning | LWX | Orange, Spotsylvania, City of Fredericksburg | 50 min |
| Jul 4, 5:13 PM EDT | Special Marine Warning | LWX | 92 min | |
| Jul 4, 5:49 PM EDT | Severe Thunderstorm Warning | LWX | King George, Stafford | 41 min |
| Jul 4, 5:53 PM EDT | Special Marine Warning | LWX | 97 min | |
| Jul 4, 5:59 PM EDT | Special Marine Warning | LWX | 2 hr | |
| Jul 4, 6:22 PM EDT | Special Marine Warning | LWX | 46 min | |
| Jul 4, 6:36 PM EDT | Severe Thunderstorm Warning | LWX | King George | 24 min |
| Jul 4, 7:50 PM EDT | Special Marine Warning | LWX | 55 min |
Nearby
Severe Thunderstorm Warnings in Virginia, 2008Every severe thunderstorm warning in 2008
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.